Mathematische Zeitschrift

, Volume 260, Issue 1, pp 115–125

Cubic threefolds and abelian varieties of dimension five. II


DOI: 10.1007/s00209-007-0264-7

Cite this article as:
Casalaina-Martin, S. Math. Z. (2008) 260: 115. doi:10.1007/s00209-007-0264-7


This paper extends joint work with R. Friedman to show that the closure of the locus of intermediate Jacobians of smooth cubic threefolds, in the moduli space of principally polarized abelian varieties (ppavs) of dimension five, is an irreducible component of the locus of ppavs whose theta divisor has a point of multiplicity three or more. This paper also gives a sharp bound on the multiplicity of a point on the theta divisor of an indecomposable ppav of dimension less than or equal to 5; for dimensions four and five, this improves the bound due to J. Kollár, R. Smith-R. Varley, and L. Ein-R. Lazarsfeld.

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Department of MathematicsHarvard UniversityCambridgeUSA
  2. 2.Department of MathematicsSUNY Stony BrookStony BrookUSA